Thunderstorm Wind, Perry
- When
- August 4, 11:45 AM EST
- Where
- Perry County, Somerset
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.800, -82.300
Trees were blown down along route 668.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Aug 4, 9:05 AM EST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHARLESTON WV 1005 AM EDT WED AUG 4 2004 .SHORT TERM (REST OF TODAY)... WILL UPDATE THE FORECAST FOR SYSTEM COMING ACROSS OHIO. SOUTHERN EXTENT OF SYSTEM SHOULD REACH INTO OUR NORTHERN ZONES BUT NOT REALLY FURTHER SOUTH. LOW LEVEL INFLOW AND UPPER LEVEL DIVERGENCE STAY TO THE NORTH. THE EASTWARD PROGRESSION SHOULD ALSO BE LIMITED AS SFC SYSTEM OUT RUNS UPPER SUPPORT. && .PREVIOUS DISCUSSION... THE FOLLOWING WAS ORIGINALLY ISSUED AT 536 AM EDT WED AUG 4 2004 AVIATION (12Z TO 12Z)... AS SUSPECTED...FOG NOT AS DENSE/WIDESPREAD THIS MORNING. MOST VALLEY FOG AT 12Z FIGURED S OF CRW TOWARD DEEPER VALLEYS OF SOUTHERN COAL FIELDS. PATCHY STRATOCUMUMULS CLOUDS POSSIBLE EVEN AT 12Z OVER SE OH - NRN WV AND DOWN THE MOUNTAINS UNDER THE DEBRIS CLOUDS FM MIDWEST CONVECTION. WIDESPREAD VISIBILITY FIGURED AT 5 TO 6 MILES IN HAZE AFTER 13/14Z. STILL THINK SOME CONVECTION CAN DEVELOP AHEAD OF MAIN PREFRONTAL BATCH. BEST CHANCE FOR THIS INITIAL CONVECTION SEEMS TO BE ACROSS SE OH THRU PKB-CKB-EKN AFTER 17/18Z. GUSTY WINDS POSSIBLE WITH ANY STORM. IN WAKE OF THUNDERSTORMS DURING THE 22Z TO 04Z PERIOD...FIGURING ON LINGERING SHOWERS AND LOWERING CEILINGS 04Z TO 12Z. HAVE FRONT NEAR CRW 10-12Z. PREVIOUS DISCUSSION... THE FOLLOWING WAS ORIGINALLY ISSUED AT 400 AM EDT WED AUG 4 2004 SHORT TERM (TODAY THROUGH FRIDAY NIGHT)... WATCHING DYING CONVECTION ACROSS IN/OH WITH INTEREST. SHOULD SEE SOME BLOWOFF CLOUDS ACROSS THE FAR NORTHERN COUNTIES THIS MORNING. LEFT AN EARLY SLIGHT CHANCE ACROSS PERRY/MORGAN COUNTIES...ALLOWING FOR ANY SHOWERS THAT CAN FORM ALONG OUTFLOW. SPREAD THIS TO THE SOUTH AND EAST SLOWLY DURING THE DAY...ALTHOUGH DO NOT EXPECT MUCH OF ANYTHING BEFORE LATE AFTERNOON. ANOTHER VERY WARM DAY ON TAP...ESPECIALLY TO THE SOUTH...AS H850 TEMPERATURES THREATEN +20C. CANNOT BUY THE QUITE WARM MAV THOUGH...CLOUDS WILL HINDER HEATING A BIT. WENT WITH MORE OF A FWC/MET BLEND ON TEMPERATURES. MODELS A LITTLE MORE SETTLED IN THEIR SOLUTION ON SURFACE LOW TRACK AND TIMING OF FRONTAL PASSAGE. STAYED CLOSER TO GFS TIMING DUE TO ITS CONSISTENCY OVER THE LAST COUPLE OF RUNS. POTENTIAL EXISTS FOR SOME SEVERE STORMS THIS EVENING...MAINLY WEST OF I-79. WE WILL STILL BE IN A RATHER SOUPY AIRMASS AHEAD OF THE FRONT AND MIDLEVEL FLOW WILL BE STRONG OVER OHIO/PA. MCS/BOW ECHO COMPLEX COULD MOVE INTO SE OH/NW WV THIS EVENING BEFORE WE STABILIZE. ACTIVITY ALONG FRONT WEAKENS AS IT MOVES EAST AFTER MIDNIGHT...BUT BELIEVE THAT STRENGTH OF FRONT MERITS LIKELY POPS ACROSS ENTIRE CWA. HEAVY RAINS SHOULD REMAIN TO THE NORTH CLOSER TO THE LOW TRACK/NOSE OF H850 JET. WILL NEED TO MONITOR THOUGH AS EXCESSIVE RAINS WILL NOT BE TOO FAR AWAY...AND A SMALL SHIFT TO THE SOUTH COULD BRING PROBLEMS. MOS BLEND FOR OVERNIGHT LOWS LOOKS FINE. FRONT WILL CLEAR MOUNTAINS BY 12Z THURSDAY. MOIST NW FLOW SHOULD KEEP SOME SHRA GOING THROUGH MUCH OF THE DAY...ENDING AS A FEW ISOLATED SHOWERS ALONG THE MOUNTAINS DURING THE EVENING. STILL...H850 TEMPS DO NOT REALLY TUMBLE UNTIL THURSDAY NIGHT. SO WENT A COUPLE DEGREES ABOVE COOL MAV FOR THURSDAY HIGHS. SOME LOW LEVEL MOISTURE HANGS AROUND FRIDAY WITH CONTINUED COLD ADVECTION. CANNOT RULE OUT SPRINKLES/ISOLATED SHRA DURING THE AFTERNOON BUT WILL NOT INCLUDE AT THIS POINT. STILL WENT A TOUCH ABOVE MAV. PREVIOUS DISCUSSION... THE FOLLOWING WAS ORIGINALLY ISSUED AT 323 AM EDT WED AUG 4 2004 LONG TERM (SATURDAY THROUGH TUESDAY)... NO MAJOR CHANGES MADE. AFTER THE UNUSUALLY FRESH AIR LINGERS ON SATURDAY...WARM AIR ADVECTION MOISTURE UPSTREAM IN UPPER MIDWEST WILL TRY TO RIDE SE ON SUNDAY. STILL DRY SUNDAY WITH POPS FOR MONDAY. APPROACHING SURFACE FRONT MAY SLOW DOWN NEAR US TUESDAY IF UPPER TROF AXIS DEVELOPS TO OUR W. PREVIOUS DISCUSSION... THE FOLLOWING WAS ORIGINALLY ISSUED AT 136 AM EDT WED AUG 4 2004 && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. VA...NONE. KY...NONE. OH...NONE. && SHORT TERM...AAR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 454 AM EDT WED AUG 4 2004 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-050854- ATHENS OH-BARBOUR WV-BOONE WV-BOYD KY-BRAXTON WV-BUCHANAN VA- CABELL WV-CALHOUN WV-CARTER KY-CLAY WV-DICKENSON VA-DODDRIDGE WV- FAYETTE WV-GALLIA OH-GILMER WV-GREENUP KY-HARRISON WV-JACKSON WV- JACKSON OH-KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LEWIS WV-LINCOLN WV- LOGAN WV-MASON WV-MCDOWELL WV-MEIGS OH-MINGO WV-MORGAN OH- NICHOLAS WV-PERRY OH-PLEASANTS WV-POCAHONTAS WV-PUTNAM WV-RALEIGH WV- RANDOLPH WV-RITCHIE WV-ROANE WV-TAYLOR WV-TYLER WV-UPSHUR WV- VINTON OH-WASHINGTON OH-WAYNE WV-WEBSTER WV-WIRT WV-WOOD WV- WYOMING WV- 454 AM EDT WED AUG 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN OHIO... NORTHEASTERN KENTUCKY...SOUTHWEST VIRGINIA...AND MOST OF WEST VIRGINIA. .DAY ONE... A STRONG COLD FRONT WILL CROSS OVER THE REGION TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING ACROSS SOUTHEAST OHIO AND WESTERN WEST VIRGINIA. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS...ALTHOUGH LARGE HAIL WILL ALSO BE A POSSIBILITY. ANY STORMS THAT FORM WILL BE EFFICIENT RAIN PRODUCERS. IF ANY ONE LOCATION IS HIT MULTIPLE TIMES BY SUCH STORMS...ISOLATED WATER PROBLEMS MAY RESULT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY OR THIS EVENING. CL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1145 AM EDT WED AUG 4 2004 OHZ066-067-075-076-083>086-WVZ007>011-016>020-029>032-039-040-050645- ATHENS OH-BARBOUR WV-CALHOUN WV-DODDRIDGE WV-GALLIA OH-GILMER WV- HARRISON WV-JACKSON WV-JACKSON OH-LEWIS WV-MASON WV-MEIGS OH- MORGAN OH-PERRY OH-PLEASANTS WV-RITCHIE WV-ROANE WV-TAYLOR WV- TYLER WV-UPSHUR WV-VINTON OH-WASHINGTON OH-WIRT WV-WOOD WV- INCLUDING THE CITIES OF...ATHENS...BUCKHANNON...CLARKSBURG... ELIZABETH...GALLIPOLIS...GLENVILLE...GRAFTON...GRANTSVILLE... HARRISVILLE...JACKSON...MARIETTA...MCARTHUR...MIDDLEBOURNE... NEW LEXINGTON...PARKERSBURG...PHILIPPI...POINT PLEASANT...POMEROY... RIPLEY...ROCK CAVE...SPENCER...STONEWALL JACKSON LAKE... WEST UNION AND WESTON 1145 AM EDT WED AUG 4 2004 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... STRONG THUNDERSTORMS WILL MOVE EAST NEAR 40 MPH ACROSS THE AREA THROUGH AT LEAST 20 PM. PERIODS OF VERY HEAVY RAIN...STRONG GUSTY WINDS...AND DANGEROUS LIGHTNING WILL OCCUR ALONG THEIR PATH. SMALL HAIL...AND MINOR FLOODING OF STREETS...POOR DRAINAGE AND LOW LYING AREAS ARE EXPECTED.
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON WV 1145 AM EDT WED AUG 4 2004 OHZ066-067-075-076-083>086-WVZ007>011-016>020-029>032-039-040-050645- ATHENS OH-BARBOUR WV-CALHOUN WV-DODDRIDGE WV-GALLIA OH-GILMER WV- HARRISON WV-JACKSON WV-JACKSON OH-LEWIS WV-MASON WV-MEIGS OH- MORGAN OH-PERRY OH-PLEASANTS WV-RITCHIE WV-ROANE WV-TAYLOR WV- TYLER WV-UPSHUR WV-VINTON OH-WASHINGTON OH-WIRT WV-WOOD WV- INCLUDING THE CITIES OF...ATHENS...BUCKHANNON...CLARKSBURG... ELIZABETH...GALLIPOLIS...GLENVILLE...GRAFTON...GRANTSVILLE... HARRISVILLE...JACKSON...MARIETTA...MCARTHUR...MIDDLEBOURNE... NEW LEXINGTON...PARKERSBURG...PHILIPPI...POINT PLEASANT...POMEROY... RIPLEY...ROCK CAVE...SPENCER...STONEWALL JACKSON LAKE... WEST UNION AND WESTON 1145 AM EDT WED AUG 4 2004 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... STRONG THUNDERSTORMS WILL MOVE EAST NEAR 40 MPH ACROSS THE AREA THROUGH AT LEAST 2 PM. PERIODS OF VERY HEAVY RAIN...STRONG GUSTY WINDS...AND DANGEROUS LIGHTNING WILL OCCUR ALONG THEIR PATH. SMALL HAIL...AND MINOR FLOODING OF STREETS...POOR DRAINAGE AND LOW LYING AREAS ARE EXPECTED.
The Cincinnati radar (KILN), 137 km away, was scanning. The volume nearest the first event began at 16:46 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down along route 668.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415649.